Jump to content

UncloudMe518: No more Rx - impatient & angry after 6 weeks


UncloudMe518

Recommended Posts

Hi All - Glad to Be Here

 

After over 15 years, I tapered off anti-depressants approx. 6 weeks ago -- Told my Doc I felt like they were no longer working, so why bother?  My last Rx was Wellbutrin XL 150 mg., once a day.

 

For the first month, I felt no different.  But lately I'm impatient, angry, and stay up late at night, knowing I have to get up for work by 6:45 AM?  I didn't like living in that drug fog any longer.  I don't feel depressed, just angry with how my life has turned out at age 55.  A lot of unpleasant events have happened in the past few years, which I will go into later, because I have to go to sleep...  But I just wanted to say HI and I'm looking forward to some insight on how moving forward will be?   

 

And on a side note, would love to hear from those who let clutter take over their lives due to depression, when they weren't like that before.  I can't seem to explain this "not like me" behavior to my husband, family & friends??  They don't believe it's a legit issue that goes hand in hand with depression.... infuriating!!  

 

Nice to meet you all :) , and thanks in advance!  

Link to comment
  • ChessieCat changed the title to UncloudMe518: No more Rx - impatient & angry after 6 weeks
  • Moderator Emeritus

Hi Uncloudme and welcome to SA,

 

I'm pleased that you have found this site.  There is a wealth of information and supportive members who understand.

 

I understand your desire to get off the drug and you most probably are reluctant to go back on it.  However, what you are now experiencing are withdrawal symptoms from having stopped taking it.  The drug changes our brain (physiological dependence) and when we stop it too quickly our brain attempts to regain homoeostasis and this is what causes the symptoms.  Sometimes people can get symptoms immediately or sometimes they are delayed.  I have experienced both.

 

To help you understand the effect these drugs have on our brain I will tell you of my most recent experience.  I decided to reduce my Pristiq from 100mg to 50mg and experience severe cog fog for 3 weeks.  At the end of the 3 weeks I was unable to type.  Being a professional typist for 40+ years I realised that something was very wrong.  Thankfully I had joined SA a few days before this happened and they had suggested that I take extra Pristiq.  When I couldn't type I did take extra and about 4 hours later I was able to type again and my foggy head was clearing.  I have since been tapering successfully with minimal withdrawal symptoms as my dose got lower I started feeling more like I did before I started an AD 25+ years ago.  I hadn't realised how numb I had felt all those years.  I am now down to 18mg using SA's tapering protocol.

 

Please follow these instructions and create your drug signature:

 

A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

 

Unfortunately the only known way to reduce the withdrawal symptoms is to take the drug which we stopped.  Because you have only been off the drug for 6 weeks, reinstatement is an option.  Please do not take the same dose you last took because your brain will have already made some adaptations and it will be too much.  If you decide you do want to reinstate we can suggest a dose for you to try.  We suggest the lowest dose that we think will help in your situation.  The idea of reinstating isn't to get rid of withdrawal symptoms completely but to bring them to a bearable level.  I will give you some links to check out.

 

About reinstating and stabilizing to reduce withdrawal symptoms
 

Why taper by 10% of my dosage?


Dr Joseph Glenmullen's WD Symptoms Checklist

 

Tips for tapering off Wellbutrin, SR, XR, XL (buproprion)

 

How do you talk to a doctor about tapering and withdrawal?


What should I expect from my doctor about withdrawal symptoms?

 

These helped me to understand SA's recommendations:

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

This is your own Introduction topic where you can ask questions and journal your progress.

 

 

 

 MISSION ACCOMPLISHED:    13 November 2021 -  0mg Pristiq      

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  I do not provide tapering advice via PM.  Please post questions in your Introduction topic.  Please do not tag me for any reason.  I am an unpaid volunteer and assist members if I am able to and when I have the time.  Thank you for your understanding.

Mid Nov 2021 changed to low carb diet due to diabetes & cholesterol.  Lost 1/16 body weight, BP has reduced a lot. 

Links to my exercises and weights.  I also do 3 x 5.5 min with HIIT on exercise bike with 20 secs/min as fast as I can cycle.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy